The Clozapine that I started almost three weeks ago has been causing some problems for me. Most of the side effects went away; however, I’m still dealing with fatigue and low energy. The fatigue has greatly improved, but it is still there. During the first couple weeks of this medication, I could fall asleep in the middle of doing something. For example, I fell asleep while I was eating dinner once. Luckily, I only dropped my fork and not my bowl. But for the first couple weeks I was nervous to drive. I was afraid that I would fall asleep while driving, so I took some precautions such as bringing my dog in the car with me, calling someone on speakerphone, rolling down the window, or playing music that I can sing to. Some of these methods were thankfully effective.

I’m no longer dealing with that same intense fatigue that I had before. I’m still tired, but I don’t feel as if I have no control over whether or not I stay awake. I’m just tired; it’s been hard to get moving. I’m trying so hard to get today’s to-do list done, but I have such low energy that I’m not sure if I can get off the couch and even get dressed. I don’t even have many things to get done today, and I’m still having a hard time doing everything. I think the reason my psychiatrist had me increase my Clozapine dosage from 100 mg to 125 mg was because the fatigue and low energy side effect finally started to decrease. I’m so happy that things didn’t really change with the dosage increase. My fatigue and low energy hasn’t changed. I wish it would go away, but at least it’s getting better rather than getting worse.

One other problem I’m having recently is weight gain. I’m not sure if this is a side effect from the Clozapine or what else it could be from. The weight gain started before I got on the Clozapine, but I was gaining weight slowly at that point. Now, I seem to be gaining weight much quicker. I know one factor is because of my fatigue and low energy. I barely have the energy to get up, of course I don’t have the energy to workout like I was doing before. I really need to push myself harder. Maybe I will start with taking the dog on a walk tonight. I know for me, the more I do physically, the more energy I end up having. Sitting on the couch doing nothing makes my fatigue/energy and weight gain issues worse. Hopefully, I can create a new cycle that involves energy and weight loss.

2 thoughts on “Fatigue, Low Energy, and Weight Gain

  1. I hate the sedating nature of these meds. Some are worse than others, but they all seem to do it to some degree. With regards to weight, have you noticed an increase in appetite? If so, that could be the Clozapine.Whenever a med has that sort of side effect and I have to take it, my doctor puts me on something to counter it out (like meds that decrease appetite) because she knows I won’t take anything that increases appetite due to my eating disorder. If the med works otherwise for you they may be able to treat the side effects…not ideal I know and my doc hated doing that, but it is hard to find meds to control bipolar disorder, especially rapid cycling. When I was on Geodon, before it caused me to develop Prolonged QT and I had to stop taking it, I was on meds for side effects because that med seemed to work otherwise.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s